Alert archive / California / Lake Wind Advisories in 2012
Lake Wind Advisory 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Feb 2, 2012, 8:30 AM PST for San Bernardino County, California; Mohave County, Arizona. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2012, 8:30 AM PST (16:30 UTC)
- Expired
- Feb 2, 2012, 6:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 4.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
577 WWUS75 KVEF 021630 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 830 AM PST THU FEB 2 2012 .GUSTY NORTH WINDS ARE EXPECTED TODAY ALONG THE COLORADO RIVER VALLEY BEHIND A COLD FRONT THAT PASSED THROUGH THE AREA OVERNIGHT. AZZ002-036-CAZ527-NVZ021-030030- /O.NEW.KVEF.LW.Y.0005.120202T1630Z-120203T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 830 AM PST THU FEB 2 2012 /930 AM MST THU FEB 2 2012/ ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR LAKE MEAD AND LAKE MOHAVE...WHICH IS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. ISOLATED GUSTS TO NEAR 50 MPH ARE POSSIBLE IN CHANNELED AREAS AND OVER THE OPEN WATERS. * TIMING: THE STRONGEST WINDS WILL OCCUR THIS MORNING IN THE NORTHERN LAKES REGION THEN INCREASE FURTHER SOUTH BY MID DAY AND CONTINUE THROUGH THE AFTERNOON. * LOCATIONS: GENERALLY LAKE MEAD THIS MORNING THEN MAINLY SOUTH OF HOOVER DAM TO NEEDLES THIS AFTERNOON. * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH COULD TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
978 WWUS75 KVEF 022246 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 246 PM PST THU FEB 2 2012 .GUSTY NORTH WINDS TO CONTINUE THIS AFTERNOON ALONG THE COLORADO RIVER VALLEY. AZZ002-036-CAZ527-NVZ021-030200- /O.CON.KVEF.LW.Y.0005.000000T0000Z-120203T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 246 PM PST THU FEB 2 2012 /346 PM MST THU FEB 2 2012/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FOR THE LAKE MEAD RECREATION AREA AND THE UPPER COLORADO RIVER VALLEY UNTIL 6 PM PST /7 PM MST/ THIS EVENING. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. ISOLATED STRONGER GUSTS ARE POSSIBLE IN CHANNELED AREAS AND OVER THE OPEN WATERS. * TIMING: THROUGH 6 PM PST...7 PM MST. * LOCATIONS: MAINLY BELOW HOOVER DAM TO LAKE HAVASU. * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH COULD TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
386 WWUS75 KVEF 030143 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 543 PM PST THU FEB 2 2012 AZZ002-036-CAZ527-NVZ021-030245- /O.EXP.KVEF.LW.Y.0005.000000T0000Z-120203T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 543 PM PST THU FEB 2 2012 /643 PM MST THU FEB 2 2012/ ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... THE LAKE WIND ADVISORY FOR THE LAKE MEAD RECREATION AREA AND COLORADO RIVER VALLEY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING. WINDS DIMINISHED SIGNIFICANTLY EARLY THIS EVENING AND ARE NOT EXPECTED TO PICK UP AGAIN TONIGHT. WINDS WILL INCREASE AGAIN BY LATE FRIDAY MORNING BUT WILL NOT BE AS STRONG AS THEY WERE TODAY. MOST AREAS ON FRIDAY WILL SEE NORTH WINDS IN THE 10 TO 15 MPH RANGE WITH GUSTS TO 25 MPH. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 2, 2:57 AM PST, 5 hours 33 minutes earlier.
Area forecast discussion, Feb 2, 2:57 AM PST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 257 AM PST THU FEB 2 2012 .SYNOPSIS...A BROAD AREA OF LOW PRESSURE WILL REMAIN STATIONARY OVER THE FOUR CORNER STATES THROUGH FRIDAY. THE LOW WILL BEGIN TO WEAKEN AND MOVE EAST OVER THE WEEKEND. NORTH WINDS ON THE BACKSIDE OF THE SYSTEM WILL USHER IN COLDER TEMPERATURES TODAY THROUGH SATURDAY...WITH A WARMING TREND STARTING EARLY NEXT WEEK. && .SHORT TERM...TODAY THROUGH SATURDAY NIGHT...UPPER TROUGH PROGRESSING ACROSS NORTHERN ARIZONA EARLY THIS MORNING. SATELLITE SHOWS CLOUDINESS LINGERING ACROSS THE EASTERN HALF OF LINCOLN COUNTY WITH SOME LOWER CLOUDS HANGING AROUND THE HIGHER TERRAIN OF NORTHEAST CLARK AND NORTHERN MOHAVE COUNTY. TROUGH WILL SLOW AND REMAIN STATIONARY OVER THE FOUR CORNERS STATES TODAY THROUGH FRIDAY. SHORTWAVE NOTED IN WATER VAPOR IMAGERY OVER NORTHEAST NEVADA WILL DROP SOUTH ALONG THE EASTERN NEVADA BORDER THIS MORNING AND ACROSS NORTHERN ARIZONA THIS AFTERNOON. JUST ENOUGH MOISTURE WITH FEATURE TO KEEP A SLIGHT CHANCE OF SHOWERS GOING NEAR THE UTAH BORDER...ESPECIALLY ALONG NORTH FACING SLOPES PROVIDED BY OROGRAPHIC LIFT. COLD FRONT SOUTH OF INTERSTATE 40 WILL BE EXITING OUR CWA OVER THE NEXT FEW HOURS. SURFACE HIGH BUILDING IN ACROSS NORTHERN CALIFORNIA/NORTHWEST NEVADA WILL CONTINUE TO FAVOR NORTHWEST WINDS THROUGH THE MORNING HOURS. AS HIGH SHIFTS EAST INTO IDAHO/NORTHEAST NEVADA WINDS WILL VEER TO A NORTH-NORTHEAST DIRECTION THIS AFTERNOON. HELD OFF ON ANY ADVISORY PRODUCT FOR THE LAKE MEAD NRA AND COLORADO RIVER VALLEY AS WINDS LOOK MARGINAL. SUPPORT FOR NORTH-NORTHEAST WINDS WILL CONTINUE TONIGHT THROUGH FRIDAY...WITH THE COLORADO RIVER VALLEY BEING THE FAVORED LOCATION. AS THE UPPER LOW BEGINS TO WEAKEN AND MOVE EAST ON SATURDAY SUPPORT FOR NORTH WINDS WILL START TO DIMINISH IN INTENSITY. TEMPERATURES WILL BE MUCH COOLER TODAY...WITH VALUES STAYING SLIGHTLY BELOW NORMAL FRIDAY AND SATURDAY. .LONG TERM...QUIET WEATHER EXPECTED SUNDAY THROUGH MONDAY NIGHT AS A BROAD RIDGE BUILDS OVER THE WEST. MODELS INDICATE A TROUGH APPROACHING THE COAST LATE MONDAY NIGHT AND TUESDAY...BUT WILL EVENTUALLY SPLIT AS IT MOVES INLAND. EXTENDED MODELS SHOW A PIECE OF ENERGY DROPPING SOUTH ALONG THE CALIFORNIA COAST WHILE THE NORTHERN BRANCH MOVES INTO THE PACIFIC NORTHWEST. THE MODELS ARE HANDLING THIS SOUTHERN PIECE A LITTLE DIFFERENTLY WITH THE ECMWF DROPPING A CLOSED LOW ALL THE WAY DOWN THE COAST AND EVENTUALLY PARKS IT OVER SOUTHERN BAJA BY FRIDAY MORNING. THE 00Z ECMWF IS BRINGING THE LOW A LITTLE FURTHER EAST WITH THE MODEL INDICATING A LITTLE MORE MOISTURE POTENTIAL FOR THE WESTERN AREAS OF THE CWA...ESPECIALLY THE SIERRA TUESDAY AFTERNOON THROUGH WEDNESDAY AND SAN BERNARDINO COUNTY WEDNESDAY. THE GFS INITIALLY TAKES THE SAME TRACK AS THE ECMWF BUT BRINGS THE LOW FURTHER INLAND AND SPREADS MORE QPF FURTHER EAST. DID INCREASE POPS FOR THE WESTERN PORTIONS OF THE CWA AND ADDED MORE GHOST POPS ACROSS THE EAST. THIS LOW DOES NOT HAVE A LOT OF COLD AIR ASSOCIATED WITH IT SO TEMPERATURES ARE NOT EXPECTED TO DROP MUCH DURING THE WEEK AND ARE EXPECTED TO REMAIN CLOSE TO NORMAL. && .AVIATION...NORTHWEST WINDS ARE EXPECTED THROUGH MUCH OF TODAY WITH SPEEDS GENERALLY BETWEEN 20-30KTS. A FEW-SCT CLOUDS AROUND 10K FEET THROUGH SUNRISE WITH MOSTLY HIGH LEVEL CLOUDS FOR THE REMAINDER OF TODAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTHWEST WINDS EXPECTED THROUGH TODAY WITH SPEEDS BETWEEN 20-30KTS OVER MOST LOCATIONS. SOME NORTH/SOUTH ORIENTED VALLEYS SUCH AS THE COLORADO RIVER VALLEY WILL EXPERIENCE HIGHER WINDS LATE THIS MORNING AND AFTERNOON WITH SPEEDS APPROACHING 35KTS. SCT-BKN CLOUDS 8-10K FEET OVER EASTERN LINCOLN AND MOHAVE COUNTIES THIS MORNING WITH MAINLY HIGH LEVEL MOISTURE OVER THE REMAINDER OF THE AREA. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 2, 3:58 AM PST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 358 AM PST THU FEB 2 2012 AZZ001>003-036-CAZ519>527-NVZ014>022-030800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 358 AM PST THU FEB 2 2012 /458 AM MST THU FEB 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NORTH WIND GUSTS OF 30 TO 40 MPH WILL OCCUR TODAY FOLLOWING THE PASSAGE OF A COLD FRONT. TEMPERATURES WILL ALSO BE ABOUT 10 DEGREES COOLER THAN WEDNESDAY AS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT LIE ON THE BACKSIDE OF AN AREA OF LOW PRESSURE OVER THE FOUR CORNER STATES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOCALLY GUSTY NORTH WINDS WILL CONTINUE DOWN THE COLORADO RIVER VALLEY SOUTH OF HOOVER DAM ON FRIDAY...WHILE WIND SPEEDS WILL BEGIN TO DIMINISH ELSEWHERE. AN AREA OF LOW PRESSURE MOVING INTO SOUTHERN CALIFORNIA NEXT TUESDAY AND WEDNESDAY WILL BRING US OUR FIRST SHOT OF PRECIPITATION FOR FEBRUARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Lake Wind Advisories in California, 2012Lake Wind Advisories in Arizona, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.